Just read side effects of steroid use - British Lung Foun...

British Lung Foundation
41,725 members47,973 posts

Just read side effects of steroid use

Steph57
Steph57
19 Replies

I have very thin skin and also get blood bruising at the slightest knock or scratch. I also get lots of sore throats and soreness of my tongue is that from the 3 different inhalers I use?

19 Replies
oldestnewest
tigershay1

The thing is we should all rinse gargle after taking inhaled steroids but the oral steroids arent good . But when thats all there is what can we do ?? X judith

Reply
Hidden
Hidden

Hi Steph,

do you use a spacer when you use your inhalers? I just ask about one if you don't. They collect most of the dry powdery stuff that would normally collect in your mouth and throat and make them sore. I used to get oral thrush a lot until I began to use my spacer - especially with Seretide as that contains a little bit of steroid.

Kath xx

Reply
pergola1

First two are quite common, steph, could be steroids or anti-coag meds. With the inhalers, could well be that you dont rinse your mouth out? xx

Reply
SecondLife

Doublebase gel is supposed to help with the skin, I bought some for hubby but he is of the school that things should work immediately (bless), anyway I have been using it on my extremely dry skin and am so pleased with the results. I bought it from ebay and got a real bargain of two large containers.

Reply
poppyval
poppyval
in reply to SecondLife

Hi Secondlife, This DOUBLEBASE cream was discussed on here a while ago, the next time I went to my Arthritis Consultant and suggested it to her, she said she had never heard of it and just to use moisturising cream as it was cheaper and did the same job. My arms are so badly scarred it looks terrible. Cheryl

Reply
Steph57
Steph57
in reply to poppyval

Hi Cheryl I asked about blood bruising as I call it and thinning of the skin I have terrible problems with both on my arms a couple of members suggested doublebase gel. I'm going to give it ago it cost a fiver I've just ordered it.

Reply
poppyval
poppyval
in reply to Steph57

I guess I might try it then Steph, Wont do any harm will it. I will get some ordered. Thanks for that. Cheryl

Reply
tatteka

I too get a sore tongue but i should rinse my mouth and gargle after each inhaler, this should prevent thrush. My skin is a total mess, taken to wearing pants, sometimes feel i should be wrapped in bubble wrap.

Reply
dukes

I also suffer from the 'blood bruising' especially on the hands, and I'm an ex mechanic and used to being knocked around. I was recommended 'Doublebase Gel' by 'flibberti' on this site and it certainly works for me in clearing up the bruising more quickly. You can get a good deal on Amazon (around £10 for a large pot).

Reply
Steph57
Steph57
in reply to dukes

Hi dukes thanks I get them on my arms and hands the kids think I'm going out and getting up to no good (if only).

1 like
Reply
dukes
dukes
in reply to Steph57

I keep brushing my hand against my door levers Steph and the back of my hand goes black all over, it takes a couple of days to lose the bruising now whereas they were a permanent fixture. I'd put it down to old age, but I'm only 73 :<)

Reply
whit

i bruise very easily also. but it very rareley happens on my legs or left hand/arms,any reason for this?

Reply
peege
peege
in reply to whit

that's just weird - but very lucky :D

Reply
Steph57
Steph57
in reply to whit

Not a Scooby Do sorry Whit but was recommended doublebase gel by filbert you can by it at amazon £10 a tub. If your worried ask your G.P.

Reply
dukes
dukes
in reply to whit

My consultant said that it was the 'Symbicort' inhaler causing the easy bruising, Whit !

Reply
onamission

I was told it was the steroids causing my bruising they must be psychic I had the bruising before I started on the steroids, still have them now along with painful flu like joints.

Reply
Beetroothead

Yes it is. Best to rinse your mouth after using them or have a drink, I keep a drink by my bed every night.

Reply
Steph57

Hi beetroothead ditto to all you said but I still get a sore mouth and a my voice goes sometimes. I can't possibly drink more water.

Reply
sue48

I find if you use a mouth wash after you use your inhalors it should help your sore mouth and throat ....its likely to be mild thrush.. hope this helps x

Reply

You may also like...